Aa
A
A
Close
Avatar universal
Is it normal to be having these withdrawals?
Two years ago, I started taking prozac to treat anxiety. About a month ago, with the help of a psychiatrist, I slowly got off it. Ever since, I have absolutely no motivation to do anything and i'm always feeling extrememly depressed and even suicidal at times. I have also gained a lot of weight and have a short temper. Is there something wrong with me or is it just withdrawals? And if it's just withdrawals, how long will it last? I don't know if this changes anything but i'm 15.
Cancel
3 Answers
Page 1 of 1
5536886 tn?1455830946
What you are feeling can happen when coming off medications like this, from what I understand- however, you need to be talking to someone about this.  Are you able to talk to your parents?  If you are not comfortable with your parents, ask them to take you to the doctor and make sure they understand what you are feeling.  Any time you feel depressed or suicidal, it's important to talk about it- know that you are not alone!  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
There's another possibility, which is without the Prozac you're feeling depressed -- it is an antidepressant.  As to your age, it's too young to take that drug, as your brain isn't fully developed yet, and at that age these drugs can cause some things they usually don't in adults with fully developed brains.  Prozac, by the way, has fewer withdrawals, at least as far as we know, because it stays in the body a lot longer than other drugs of its class -- about a month, allowing the brain time to adjust to its loss.  But it could be withdrawal, and if it is, there's no way to tell how long it will last -- that's a very individual thing.  The weight gain is puzzling, though, because these drugs can cause weight gain and you lose it when you stop taking them, not the other way around, but again, you're 15 and these drugs were never tested or approved for use for people of that age -- it's legal to use them but there's not much data.  So yeah, it could be withdrawal, and if it is and you're having emotional problems different from what you had when you were put on the drug to begin with, you might consider talking to your psychiatrist about going back on the Prozac at the last dose at which you felt fine and tapering off even more slowly.  It could also go away at any time, but it could last a very long time.  You just can't know.  But it could just as easily be something going on with you, maybe the same thing that caused you to feel anxious -- at your age, I would have sent you to therapy and tried everything known before turning to medication, and if you never solved your problem then it's still there, the medication just suppressed the discomfort, they don't cure anything.  This all needs to be talked out thoroughly with your psychiatrist and then the two of you and your parents can chart your way forward.  And think:  anything happen that caused you to be anxious?  Anything going on besides stopping the drug that might be making you feel so awful?  Are you eating a ton more than you did when you were on the drug?  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
8271896 tn?1478113719
It seems to me that all psychotropic drugs have some w/d effects that are not pleasant. Give yourself a chance for it to get out of your system. Personally, I refuse to take any of those drugs, just Clonipin for my anxiety, because when you quit them you'll feel crappy and I can't see that they help all that much. But, listen tom  your doc.  ;-) ....and meditate.....
Comment
Cancel
Comment
Avatar universal
Please know that Klonopin, if you're taking it regularly, is one of the hardest drugs of them all to stop taking.  I'm sure you already know this, but I just wanted to be sure because your answer sounds like you're telling the poster benzos aren't as hard to quit -- for most, they're harder if taken daily.
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
406584 tn?1399591666
Blank
Dee1956, and 10356 commented on spider6's status
Jul 19
406584 tn?1399591666
Blank
10356 commented on stilltrying1965's status
Jul 19
1967386 tn?1461238546
Blank
coney1 is ... Comment
Dec 13
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar universal
Blank
Arlington, VA
Avatar universal
Blank
MI
675718 tn?1449992146
Blank
El Paso, TX
Avatar universal
Blank
973741 tn?1342346373
Blank
1530171 tn?1448133193
Blank
London, ON
Anxiety Community Resources